Discussions By Condition: General well-being

Life stopping nausea and dizziness

Posted In: General well-being 2 Replies
  • Posted By: Anonymous
  • February 9, 2010
  • 11:28 PM

I am a 20 year old male, not on any medication. I am about 160 pounds and 6 feet tall. I have been experiencing a mild to strong nausea constantly, and occasionally a fierce wave of dizziness will come over me, making me feel as though I am going to faint. I can barely function. My eyes occasionally go out of focus and my ears ring like I am yawning and I again feel like I am going to faint. If anyone has any slight Idea what could be going on with me please help it is very terrible and I can barely get out of bed without feeling like I am going to collapse.

Reply Flag this Discussion

2 Replies:

  • Possibly Positional Orthostatic Tachycardia Syndrome (POTS). That's when your body's autonomic nervous system isn't functioning properly and generally occurs when you change body position, such as getting out of bed. Basically, your blood pressure drops sharply, which can cause dizziness, nausea, and the other symptoms you describe. POTS is related to orthostatic hypotension. The difference is that, with orthostatic hypotension, your blood pressure drops and your heart doesn't attempt to compensate by beating faster. With POTS, your blood pressure drops and your heart speeds up to try to compensate by raising your blood pressure. Often, with rest, the body recovers some of its ability to regulate blood pressure. Non-prescription treatments involve intake of additional salt and drinking lots of liquids--to try to raise your blood volume and, thus, your blood pressure. If that doesn't work, there are prescription medications to increase your blood pressure. Many physicians aren't too familiar with POTS or orthostatic hypotension. Some cardiologists will be. Some GPs and some neurologists also may be. Hope that helps.
    wordsmth 3 Replies Flag this Response
  • Do consult an MD...it can be many causes like lack of Iron or high blood pressure or sugar level is low...anything that is imbalanced in our body will definitely manifest some symptoms..please visit your MD..tell all your history and im sure you'll get the right treatment...also do a lifestyle check:* enough sleep? * vices (cigar, alcohol, drugs) ?* veggies?Remember that we have to balance everything...All in excess is not good... HTH:D
    dale91 143 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?